i have been on zoloft started at 100mg for 20 days. I am still having significant side effects - stomach pain, shaking hands, diahrea and anxiety. How long to the side effects last. It was prescribed for panic attacks and agoraphobia
Person's Gender: Female
Person's Age: 50
I am on nexium. The doctor just prescribed hydroxyzine 50mg and lorazepam, but i have been addicted to benzos before
Hello, welcome to Justanswer, I will try to assist you with your medical question, and any medical information you seek
Did you have any of these symptoms before you started zoloft?
The anxiety is the reason i went on it so i have had that.
But the diarrhea and stomach pain are new?
yes. I have other stomach issues-ibs, barrets esophagus, but this particular stomach pain started with the zoloft (i had tried it for a few days 2 other times and had the same stomach reaction)
and the shakey hands/jittery feeling are also new
Okay, then I would advise you discuss stopping it with your doctor and trying a different medication
we discussed it thursday and these are common side effects, but i was under the impression they went away within 4 weeks? Is that true
They may disappear within 4 weeks, but that is not certain
well is 4 weeks extraordinarily long for these types of side effects?
Yes, 4 weeks is long
if it continues, she wants to try savella, a fibro drug that is an snri. Does that drug have really bad side effects too?
It usually doesn't have the same side effects
ok, does it work well for anxiety? i feel somewhat desperate as i am unable to leave my house due to the anxiety & am a drug addict so large amounts of benzos are not an option. She also gave me hydroxyzine to try but i have been hesitant to try it...do you know anything about it?
It works well for anxiety, hydroxizine is very safe, and may also help
ok, as i said this is the 20th day. Do you think it is worth trying for another 7 before going to something else
i have been seeing some small improvements, as has my husband
Okay, then it is worth trying it for 7 more days
ok, if i stop it can i just stop since it will have only been a month or do i have to taper
It varies from patient to patient, bu I would recommend tapering
ok, she didn't taper it when she started it. i thought that may be part of the reason the side effects were so bad?
Yes,that is very possible
ok. That gives me a little hope
any other suggestions for anxiety and side-effects?
No, that is all
wow, ok then
For now, that is all you need
well, ok...it sure doesnt feel like it, but thanks anyway
You're quite welcome
i guess we are done then
Yes, unless you have more questions or need me to explain anything
Or you want me to clarify something?
yes...i have read the side effects for ssri's can last between 1 & 4 weeks, but you seem to indicate 4 is pretty long. Doesn't it take 6 weeks to get the full effect off the drug
It takes 2-6 weeks, but the side effects lasting for 4 weeks usually means they may not subside
oh, ok...well it has only been three so far, does that make it less concerning?
Yes, that makes it less concerning
ok, well thank you for your help. one last question...i did get 15 lorazepam for the month...if i take one every few days, will that help me reduce any potential for addiction
Yes, it will decrease the potential for addicition versus if you take it everyday
ok, thank you for your time Dr. Brims
You're very welcome
do i just fill in the rating now
Yes, if you have no other questions
none at this time, thank you again
You very welcome
U.S. Licensed Physician, general surgery and internal medicine experience